Thomas Laffey

Professor
School of Mathematical Sciences
University College Dublin, Ireland
E-mail: thomas.laffey@ucd.ie
Page: http://mathsci.ucd.ie/people/laffey_t

Fields of interest:

Group theory, ring theory, and matrix theory: inverse eigenvalue problems.

Recent publications:

Laffey, Thomas J.; Šmigoc, Helena
Simultaneous reduction of matrices in the presence of a nonderogatory matrix.
Linear Algebra Appl. 438 (2013), no. 10, 3885–3890.

Cronin, Anthony G.; Laffey, Thomas J.
An inequality for the spectra of nonnegative matrices.
Linear Algebra Appl. 436 (2012), no. 9, 3225–3238.

Laffey, Thomas J.
A constructive version of the Boyle-Handelman theorem on the spectra of nonnegative matrices.
Linear Algebra Appl. 436 (2012), no. 6, 1701–1709.

Laffey, Thomas J.; Šmigoc, Helena
Nonnegatively realizable spectra with two positive eigenvalues.
Linear Multilinear Algebra 58 (2010), no. 7-8, 1053–1069.

Laffey, Thomas J.; Šmigoc, Helena
Sufficient conditions on commutators for a pair of stable matrices to have a common solution to the Lyapunov equation.
SIAM J. Matrix Anal. Appl. 31 (2009/10), no. 4, 2017–2028.

Beasley, LeRoy B.; Laffey, Thomas J.
Real rank versus nonnegative rank.
Linear Algebra Appl. 431 (2009), no. 12, 2330–2335.